Alert archive / California / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 28, 2018, 2:20 PM PST for Inyo County, California. It took effect at Mar 1, 2018, 4:00 AM PST. It was in force for 54 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2018, 2:20 PM PST (22:20 UTC)
- In effect from
- Mar 1, 2018, 4:00 AM PST
- Expired
- Mar 3, 2018, 10:00 AM PST
- In force
- 54 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:00 PM PST | SNOW 7 | 9 Wnw Round Valley, CA | ROCK CREEK LAKES (RCK) SNOTEL. ACCUMULATION SINCE 10 AM. |
| Mar 1, 8:00 PM PST | HEAVY SNOW 9 | 6 Ese South Lake, CA | BIG PINE CREEK (BGP) SNOTEL. ACCUMULATION SINCE 10 AM. |
| Mar 1, 8:00 PM PST | HEAVY SNOW 10 | 1 Sse South Lake, CA | SAWMILL (SWM) SNOTEL. ACCUMULATION SINCE 10 AM. |
| Mar 1, 8:00 PM PST | HEAVY SNOW 11 | 1 Nne South Lake, CA | SOUTH LAKE (SLK) SNOTEL. ACCUMULATION SINCE 10 AM. |
| Mar 2, 6:00 AM PST | HEAVY SNOW 14 | 9 Wnw Round Valley, CA | UPDATES PREVIOUS SNOW REPORT FROM 9 WNW ROUND VALLEY. ROCK CREEK LAKES (RCK) SNOTEL. ACCUMULATION SINCE 10 AM, MARCH 1. |
| Mar 2, 6:00 AM PST | HEAVY SNOW 19 | 1 Sse South Lake, CA | UPDATES PREVIOUS HEAVY SNOW REPORT FROM 1 SSE SOUTH LAKE. SAWMILL (SWM) SNOTEL. ACCUMULATION SINCE 10 AM, MARCH 1. |
| Mar 2, 6:00 AM PST | HEAVY SNOW 20 | 1 Nne South Lake, CA | UPDATES PREVIOUS HEAVY SNOW REPORT FROM 1 NNE SOUTH LAKE. SOUTH LAKE (SLK) SNOTEL. ACCUMULATION SINCE 10 AM, MARCH 1. |
| Mar 2, 6:00 AM PST | HEAVY SNOW 25 | 6 Ese South Lake, CA | UPDATES PREVIOUS HEAVY SNOW REPORT FROM 6 ESE SOUTH LAKE. BIG PINE CREEK (BGP) SNOTEL. ACCUMULATION SINCE 10 AM, MARCH 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS45 KVEF 282220 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 220 PM PST Wed Feb 28 2018 CAZ519-011200- /O.UPG.KVEF.WS.A.0002.180301T2000Z-180303T1200Z/ /O.NEW.KVEF.WS.W.0003.180301T1200Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 220 PM PST Wed Feb 28 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST SATURDAY... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Expect damage to trees and power lines as well. Total snow accumulations of 9 to 12 inches between 5000 and 7000 feet, 12 to 24 inches between 7000 and 9000 feet, with localized amounts up to 36 inches or greater near the crest. * WHERE...Eastern Sierra Slopes. * WHEN...Thursday morning through Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to heavy snow and blowing snow. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ CAZ521-011200- /O.UPG.KVEF.WS.A.0002.180301T2000Z-180303T1200Z/ /O.NEW.KVEF.WS.W.0003.180301T1800Z-180303T1800Z/ White Mountains of Inyo County- Including Westgard Pass and Bristlecone Pine 220 PM PST Wed Feb 28 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 10 AM PST SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches between 5000 and 7000 feet, 8 to 12 inches between 7000 and 9000 feet, with localized amounts up to 18 inches above 9000 feet are expected * WHERE...White Mountains of Inyo County. * WHEN...Late Thursday morning to Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
8 follow-up statements
798 WWUS45 KVEF 011102 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 302 AM PST Thu Mar 1 2018 CAZ519-012300- /O.CON.KVEF.WS.W.0003.180301T1200Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 302 AM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Light snow will develop this morning becoming heavy late this afternoon and tonight. Light to occasional moderate periods of snow will continue through Saturday morning. Travel will be very difficult to impossible. Expect damage to trees. Total snow accumulations of 6 to 12 inches between 6000 and 8000 feet, 12 to 24 inches between 8000 and 10000 feet, with localized amounts up to 36 inches or greater near the crest. Wind gusts of 60 to 70 mph possible exposed ridgetops. * WHERE...Eastern Sierra Slopes. * WHEN...Thursday morning through Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ CAZ521-012300- /O.CON.KVEF.WS.W.0003.180301T1800Z-180303T1800Z/ White Mountains of Inyo County- Including Westgard Pass and Bristlecone Pine 302 AM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST SATURDAY... * WHAT...Light snow is expected to develop late this afternoon becoming heavy at times tonight. Light snow is possible at times through Saturday morning. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches between 6000 and 8000 feet, 8 to 12 inches above 8000 feet. * WHERE...White Mountains of Inyo County. * WHEN...Late Thursday morning to Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
160 WWUS45 KVEF 012208 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 208 PM PST Thu Mar 1 2018 CAZ519-021200- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 208 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Light snow will become more widespread and heavy late tonight. Light to occasional moderate periods of snow will continue through Saturday morning. Travel will be very difficult to impossible. Expect damage to trees. Total snow accumulations of 6 to 12 inches between 6000 and 8000 feet, 12 to 24 inches between 8000 and 10000 feet, with localized amounts up to 36 inches or greater near the crest. Wind gusts of 60 to 70 mph possible exposed ridgetops. * WHERE...Eastern Sierra Slopes. * WHEN...Through Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ CAZ521-021200- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ White Mountains of Inyo County- Including Westgard Pass and Bristlecone Pine 208 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Light snow is expected to develop this evening and become heavy at times tonight. Light snow is possible at times through Saturday morning. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches between 6000 and 8000 feet, 8 to 12 inches above 8000 feet. * WHERE...White Mountains of Inyo County. * WHEN...Through Saturday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
102 WWUS45 KVEF 020359 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PST Thu Mar 1 2018 CAZ521-021200- /O.CAN.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ /O.NEW.KVEF.WW.Y.0003.180302T0359Z-180302T1800Z/ White Mountains of Inyo County- Including Westgard Pass and Bristlecone Pine 759 PM PST Thu Mar 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Periods of light to moderate snow will remain possible overnight into Friday morning. Plan on slippery road conditions, especially over Westgard Pass. Additional snow accumulations of 2 to 5 inches are expected. * WHERE...White Mountains of Inyo County. * WHEN...Until 10 AM Friday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities due to snow and blowing snow at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. Call 5 1 1 for the latest road conditions. $$ CAZ519-021200- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 759 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Heavy snow occurring. Observations in the southern Sierra indicate 8 to 10 inches of snow has fallen. Travel will be very difficult to impossible across the Sierra tonight into Friday morning. Expect damage to trees. Additional snow accumulations of 8 to 14 inches, with localized amounts up to 36 inches near the crest, are expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 AM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ Wolcott http://www.weather.gov/lasvegas
864 WWUS45 KVEF 021145 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 345 AM PST Fri Mar 2 2018 CAZ519-022000- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 345 AM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Heavy occurred overnight and is forecast to taper off later this morning. Observations in the southern Sierra indicate 12 to 24 inches of snow has fallen. Travel will be very difficult to impossible into the eastern Sierra today. Expect damage to trees. Additional snow accumulations of 8 to 12 inches are possible as light to occasional moderate periods of snow continue into Saturday morning. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 AM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ CAZ521-021800- /O.CON.KVEF.WW.Y.0003.000000T0000Z-180302T1800Z/ White Mountains of Inyo County- Including Westgard Pass and Bristlecone Pine 345 AM PST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Periods of light to moderate snow will remain possible into this morning. Plan on slippery road conditions, especially over Westgard Pass. Additional snow accumulations of 2 to 5 inches are expected. * WHERE...White Mountains of Inyo County. * WHEN...Until 10 AM Friday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities due to snow and blowing snow at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
638 WWUS45 KVEF 022003 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1203 PM PST Fri Mar 2 2018 CAZ519-030530- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 1203 PM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...An additional 8 to 12 of snow is expected in the East Slopes of the Southern Sierra tonight through Saturday morning. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 AM Saturday. * ADDITIONAL DETAILS...Snowfall will increase late this evening and overnight then taper off Saturday morning. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
451 WWUS45 KVEF 030509 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 909 PM PST Fri Mar 2 2018 CAZ519-031300- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 909 PM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Additional snow accumulations of 6 to 10 inches near the Sierra crest, with 2-6 inches on the lower eastern slopes. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 AM Saturday. * ADDITIONAL DETAILS... The heaviest snow is expected between midnight and 10 AM Saturday. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ http://www.weather.gov/lasvegas
920 WWUS45 KVEF 031016 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 216 AM PST Sat Mar 3 2018 CAZ519-031800- /O.CON.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 216 AM PST Sat Mar 3 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Additional snow accumulations of four to eight inches near the Sierra crest, with two to four inches on the lower eastern slopes. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 AM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow are forecast and severe winter weather conditions are expected or occurring that will make travel dangerous. If you must travel, keep a flashlight with extra batteries, food and water in your vehicle in case of an emergency. Call 5 1 1 for the latest road conditions. $$ Morgan http://www.weather.gov/lasvegas
736 WWUS45 KVEF 031748 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 948 AM PST Sat Mar 3 2018 CAZ519-031900- /O.EXP.KVEF.WS.W.0003.000000T0000Z-180303T1800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 948 AM PST Sat Mar 3 2018 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... Snow has been primarily confined west of the Southern Sierra Crest overnight and this morning. Snow showers will taper off through the afternoon and may deposit some light amounts on the east slopes, but no significant accumulations are expected. $$ http://www.weather.gov/lasvegas
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 9:00 AM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 28, 9:00 AM PST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 AM PST Wed Feb 28 2018 .SYNOPSIS...Patchy fog possible this morning, otherwise look for more sunshine today and warmer temperatures. The next powerful storm system will bring heavy snow to the southern Sierra and White Mountains Thursday through Friday night. Strong winds will be the primary concern Thursday and Friday across the remainder of the southern Great Basin and Mojave Desert. && .UPDATE...Forecast for today looks to be on track. Patchy fog has been dissipating through the morning with sun and think it should be gone by midday. Otherwise, quiet weather is anticipated for today with clouds increasing later this afternoon. && .PREVIOUS DISCUSSION... ISSUED 256 AM PST Wed Feb 28 2018 .SHORT TERM...through Friday night. Some patchy fog has developed in the wake of yesterdays mix of rain/snow across the area. As of this writing some of the more widespread fog is across the Pahrump Valley. After the fog burns off later this morning the entire region will experience more sunshine and warmer temperatures. Focus then turns to the next powerful storm system digging down the British Columbia coast tonight before closing off west of Washington/Oregon Thursday. Very deep upper low with H5 heights as low as 512 mb and H5 temperatures as cold as -40 deg Celsius. Strong onshore flow into northern California will lead to orographically enhanced precipitation tonight-Thursday morning. The area of enhance precipitation will eventually slide south reaching the southern Sierra Nevada Thursday afternoon. The heaviest period of snow for the southern Sierra and White Mountains looks to be Thursday night with lighter snow continuing all the way through Friday night. Snowfall rates of 2 inches of greater/hour are possible. High winds will be occurring as well creating blowing and drifting snow. A Winter Storm Watch will be issued with this package. As the southern Sierra takes the brunt of the storm, lighter amount or rain/snow will spread across the southern Great Basin and Mojave Desert. However, primary impact for the rest of the region looks to be wind. Models showing strongest belt of winds of Thursday developing over western San Bernardino, Inyo, Esmeralda, Nye, Lincoln and the Spring Mountains. Also, need to monitor southerly winds across the Lake Mead NRA. On Friday, stronger winds continue over that same area but encompass the rest of Clark and Mohave Counties. Confident Wind Advisories will be issued later and won't be surprised if a few areas could see high enough gusts to warrant a High Wind Warning. Cold air associated with the powerful low finally reaches our northern zones Friday, while mild but gusty conditions occur across the Mojave Desert. .LONG TERM...Saturday through Tuesday night. Aforementioned trough will swing across the area on Saturday, spreading chances for showers and higher elevation snow southward; exiting the area to the east Sunday morning. Highest precip chances will remain across the southern Great Basin, the southern Sierra, and the Arizona Strip with mainly isolated shower activity elsewhere. Highest precip accumulations over the weekend will be associated with the frontal boundary passing through the area from the Sierra and Esmeralda County Saturday morning through Inyo and central Nye counties Saturday afternoon and finally through Lincoln and Mohave counties Saturday night. Additional amounts of up to 0.25 inches (Trace-3 inches of snow) will be possible with higher values likely across the higher elevations of the Sierra and southern Great Basin with 3-6 inches of additional snow possible. Breezy, southwest winds will continue into Saturday ahead of the approaching trough and frontal boundary with gusts over 40 mph more isolated than in previous days. Winds will shift to the north in the wake of the passing cold front with no significant speeds expected. As trough exits on Sunday high pressure will build in behind ushering in quieter weather to start the week with only lingering breezes down the Colorado River Valley. Temps will drop back below normal on Saturday through the end of the period. && .AVIATION...For McCarran...A few early morning clouds will give way to morning sunshine before more mid/high clouds increase tonight. Light winds this morning give way to an increase in southwest winds late this afternoon. Those winds will continue overnight before higher gusts develop Thursday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Patchy fog this morning with any lingering cloudiness over Mohave County diminishing by mid-morning. Mid/High clouds over northern Nevada will continue to spread south over the southern Great Basin and Mojave Desert this afternoon and tonight. Mainly light winds this morning will give way to increasing south/southwest winds this afternoon and tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:33 AM PST | Winter Storm Watch | VEF | Inyo | 11 hr |
Nearby
Winter Storm Warnings in California, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.